Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 17, 2000, 9:36 PM EDT for Berkeley County, South Carolina. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 9:36 PM EDT (01:36 UTC)
- Expired
- Apr 17, 2000, 9:50 PM EDT
- In force
- 14 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 9:45 PM EDT | Hail 1 | St Stephen, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 180139 SVRCHS SCC015-180150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 936 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BERKELEY COUNTY IN SOUTH CAROLINA * UNTIL 950 PM EDT * AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF ST. STEPHEN...OR ABOUT 16 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 25 MPH. EADYTOWN AND PINEVILLE ARE NEAR THE PATH OF THIS STORM. HAIL UP TO DIME SIZE CAN BE EXPECTED IN THE WARNED AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORC0EMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. $$ LAT...LON 3346 8025 3330 8015 3343 7983 3360 7994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:20 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 17, 9:20 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 920 PM EDT MON APR 17 2000 CBRZ NEARLY STALLED JUST E OF SAV AND WAS ORIENTED N/S ACROSS THE AREA. SCT SHOWER/TSTMS CELLS JUST SKIRTING THE NRN COUNTIES OF OUR CWA. THIS AREA NOT EXPECTED TO BE MUCH OF A CONCERN BY ISSUANCE TIME...BUT DEVLPMNT FURTHER TO THE W WARRANTS BEST POP ACROSS NRN TIER OF COUNTIES. SFC LO IS CENTERED NR CLT AND IS NE/SW ACRS THE CAROLINAS BORDERS. COLD FRONT IS JUST W OF AGS AT 00Z AND EXTENDS SWWRD TO SRN AL...AND A LEADING TROF ON THE WRN EDGE OF OUR CWA. LITTLE IF ANY DEVLPMNT HAS OCCURRED ALONG THE SRN STRETCH OF THE FRONT THIS EVE. EXPCT TO SEE THE UPPER VORT MAX MOVE SE ACRS THE UPSTATE AND TOWARD MYR OVERNIGHT AS FRONT EXITS THE COAST EARLY IN THE MORN. BLV THE BETTER LOCATION FOR OVERNIGHT DVLPMNT IS OVR S CAR COUNTIES...BUT WILL ADJUST PKG TO CARRY A ONLY A CHANCE. WID/SCT WILL WORK ACROSS GA TO COVER ANYTHING THAT MAY DEVLP BUT THIS AREA HAS A LESS FAVORABLE OUTLOOK. WILL NOT ADJUST TEMPS FAR FROM WHAT IS ALREADY BEING ADVERTISED AND WINDS WILL BE BUMPED DOWN JUST A LITTLE. CWF...FCST LOOKS GOOD AND EXPECT MINOR IF ANY ADJUSTMENTS. .CHS... SC...NONE. GA...NONE. MJR
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.